Alert archive / New Jersey / Areal Flood Warnings in 2018
Areal Flood Warning 115, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Nov 27, 2018, 4:15 AM EST for Atlantic County, New Jersey. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 27, 2018, 4:15 AM EST (09:15 UTC)
- Expired
- Nov 27, 2018, 10:15 AM EST
- In force
- 6 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
County Atlantic County, NJ
The radar
The Philadelphia radar (KDIX), 54 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 9.3 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
393 WGUS41 KPHI 270915 FLWPHI BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Mount Holly NJ 415 AM EST TUE NOV 27 2018 NJC001-271515- /O.NEW.KPHI.FA.W.0115.181127T0915Z-181127T1515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Atlantic NJ- 415 AM EST TUE NOV 27 2018 The National Weather Service in Mount Holly NJ has issued a * Flood Warning for... West central Atlantic County in southern New Jersey... * Until 1015 AM EST Tuesday. * At 400 AM EST, the gage at Folsom on the Great Egg Harbor river continues to show the water level is rising and nearing the flood stage of 6.0 feet. It is expected to rise above flood stage this morning. * Some locations that could experience flooding include... Folsom and Collings Lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Warning means that flooding is imminent or occurring. All interested parties should take necessary precautions immediately. && LAT...LON 3962 7486 3957 7481 3956 7483 3960 7489 $$ Gorse
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Nov 27, 3:53 AM EST, 22 minutes earlier.
Area forecast discussion, Nov 27, 3:53 AM EST, 22 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
353 AM EST Tue Nov 27 2018
.SYNOPSIS...
Low pressure will continue to slowly drift into northern New
England today and tonight, before moving into the Canadian
Maritimes Wednesday into Wednesday night. Meanwhile, high
pressure will build out of the central part of the country
today, then across the southeast states Wednesday into Thursday.
This high may nose into our area Thursday into Thursday night,
before a sequence of frontal boundaries and low pressure systems
move across the area Friday and into the weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
The low pressure system that brought the rainy conditions on
Monday will continue to drift northward into New England through
today. Meanwhile, high pressure builds across the central part
of the country. In between the low to our north and the high to
our west, a tight pressure gradient will remain across our
region. This will keep gusty west to northwest winds across the
area today. Winds will be gusting 25 to 35 mph through today.
Also, with the west to northwest flow, there will continue to be
the chance for some lake effect showers to reach our higher
elevations across northeast Pennsylvania and northern New Jersey
today as there will remain enhanced moisture wrapping around
the low and several short wave/vorticity impulses circling the
mid-level low located to our northeast as well.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
The low will continue to slowly drift northward farther into
New England tonight. This keeps the west to northwest flow
across the area, which will continue to be gusty through the
night. There will continue to be a chance for lake effect
showers across portions of northeast Pennsylvania and northern
New Jersey, although they may reach a little farther south
overnight as the enhanced moisture and lift sink a little
farther south for a period overnight. Some light accumulations
are possible, especially across the higher elevations.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Gusty conditions continue into Wednesday as the pressure
gradient tightens even more across the area as the low pressure
to our north shifts offshore and high pressure builds across the
southeast states. The west to northwest winds are expected to
gust 30-40 mph, with even higher gusts occasionally near 45 mph
possible. Lake effect snow showers will continue across portions
of northeast Pennsylvania and northern New Jersey on Wednesday.
In fact, it would not be surprising to see some heavier snow
showers/squalls on Wednesday as there will be enhanced low-mid
level lapse rates combined with enhanced moisture across the
area during the day.
The gradient weakens some overnight Wednesday as the low moves
farther away from the area into the Canadian Maritimes, and high
pressure begins to build across the southeast states. The gusts
will diminish through the night, but there will still be a
steady breeze through the night. There could continue to be some
lake effect showers into the evening, but the chances diminish
overnight as the moisture lifts northward.
By Thursday and Thursday night, high pressure will be centered
across the southeast coast. This high will nose its way into our
area on Thursday and Thursday night, which will bring dry
conditions. Gusty winds will continue through the day Thursday
with gusts 20-25 mph possible, but winds will begin to diminish
overnight.
A weak and fast moving shortwave trough is expected to cross
the region late Friday. Guidance has been consistent with
indicating that this feature will bring a quick round of light
rain showers across our area.
By Saturday, another upper trough digging across the Plains will
develop another large area of low pressure across the Ohio Valley.
This will be the next big rain-maker for our area. Guidance varies
on the exact timing and extent of the precip at this time, however
it is noteworthy that the 12z ECMWF has sped up this system and is
now more in line with the GFS timing wise. Rain will overspread the
area as early as Saturday afternoon and last at least through Sunday
evening. Looks like this may be more of a lighter precip rate, but
longer duration event unlike the last few systems we've experienced.
Highs Sunday are expected to be in the mid to upper 50s across much
of the area and nearing 60 degrees for the southern half of the area.
Another system appears to be fast on the heels of the weekend system
leading to more unsettled weather early next week, however there is
still a good deal of uncertainty regarding the evolution of this
system.
&&
.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Today...Mostly VFR conditions will begin the day, except
occasionally MVFR ceilings occuring at ABE, and possible RDG early
this morning. Ceilings may lower to MVFR for all areas later this
morning into this afternoon as moisture collects near the low level
inversion.
Winds will remain out of the west to northwest and increase to 10-15
knots, with gusts increasing to 20 to 30 knots.
Tonight...Generally VFR conditions are expected through tonight,
although occasionally spots of MVFR ceilings would not be
surprising. Winds will remain out of the west to northwest with
gusts 20 to 25 knots expected.
Outlook...
Wednesday...Mostly VFR conditions expected. West to northwest winds
expected to gust 25 to 35 knots.
Wednesday night...Mostly VFR conditions expected to continue. Wind
gusts diminish overnight, although a steady breeze is expected.
Thursday-Thursday night...Generally VFR conditions expected.
Winds may gust 15 to 20 knots during the day Thursday.
Friday...Generally VFR, but lowering conditions later in the day
with a chance of showers.
Friday night-Saturday...Conditions begin to lower Friday night
to MVFR or IFR and continue into Saturday with increasing rain
chances.
&&
.MARINE...
The Gale Warning remains in effect as winds are expected to
increase to 35 knots this morning across the waters. It is
possible that winds will begin to diminish some during the day
below gale force, so the warning may be able to end early.
However, winds will still be gusting near 30 knots through
tonight.
OUTLOOK...
Wednesday...Gale Watch in effect as wind gusts are expected to
increase to 35 to 40 knots.
Wednesday night...Gale force winds likely to continue into
Wednesday night.
Thursday...Small Craft Advisory conditions likely to remain
across the waters.
Thursday night...Conditions expected to lower below advisory
levels.
Friday-Saturday...Conditions expected to remain below advisory
levels with increasing chances of rainfall.
&&
.TIDES/COASTAL FLOODING...
Tidal flooding winding down given offshore flow now, however there
are still a few places we continue to monitor.
On Barnegat Bay, tidal flooding continues due to the combination of
fresh water runoff and salt water build up in the bay during
multiple high tide cycles. Looks like the high tide cycle through
midday will continue to result in mainly minor flooding. Since it is
more localized, opted to extend the coastal flood statement through
early this afternoon for now.
On the tidal portions of the Delaware River, both Philadelphia and
Burlington were running higher than forecast. The ETSS looks to be
doing better, therefore adjusted the forecast based on this
guidance. Fresh water tributaries to the Delaware River continue to
run high with the recent heavy rain, which can enhance the water
level with the high tide cycles although west-northwest winds should
help push the water out some. As of now, Philadelphia is forecast to
fall short of advisory criteria with Burlington reaching it later
this afternoon. Given lower confidence, opted to not issue a Coastal
Flood Advisory at this time.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Gale Watch from Wednesday morning through Wednesday afternoon
for ANZ430-431-450>455.
Gale Warning until 6 PM EST this evening for ANZ450>455.
Gale Warning until 7 AM EST this morning for ANZ430-431.
&&
Synopsis...Robertson/Staarmann
Near Term...Robertson
Short Term...Robertson
Long Term...Robertson/Staarmann
Aviation...Robertson/Staarmann
Marine...Robertson/Staarmann
Tides/Coastal Flooding...GorseHazardous weather outlook, Nov 27, 4:02 AM EST, 13 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 402 AM EST Tue Nov 27 2018 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-280915- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 402 AM EST Tue Nov 27 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ450>455-280915- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 402 AM EST Tue Nov 27 2018 ...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-280915- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 402 AM EST Tue Nov 27 2018 ...GALE WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING... ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... This Hazardous Weather Outlook is for Delaware Bay Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 3:43 AM EST | Gale Watch | PHI | 14 hr | |
| Nov 27, 10:17 AM EST | Areal Flood Warning | PHI | Atlantic | 22 hr |
| Nov 27, 10:31 AM EST | River Flood Warning | PHI | Essex, Passaic | 38 hr |
| Nov 27, 12:23 PM EST | Small Craft Advisory | PHI | 15 hr | |
| Nov 27, 3:13 PM EST | Wind Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 8 more | 27 hr |
| Nov 27, 6:01 PM EST | Gale Warning | PHI | 34 hr |
Nearby
Areal Flood Warnings in New Jersey, 2018Every areal flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.